Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 6 (2010), 065, 9 pages      arXiv:1001.2764

Double Affine Hecke Algebras of Rank 1 and the Z3-Symmetric Askey-Wilson Relations

Tatsuro Ito a and Paul Terwilliger b
a) Division of Mathematical and Physical Sciences, Graduate School of Natural Science nd Technology, Kanazawa University, Kakuma-machi, Kanazawa 920-1192, Japan
b) Department of Mathematics, University of Wisconsin, 480 Lincoln Drive, Madison, WI 53706-1388, USA

Received January 23, 2010, in final form August 10, 2010; Published online August 17, 2010

We consider the double affine Hecke algebra H=H(k0,k1,k0v,k1v;q) associated with the root system (C1v,C1). We display three elements x, y, z in H that satisfy essentially the Z3-symmetric Askey-Wilson relations. We obtain the relations as follows. We work with an algebra H^ that is more general than H, called the universal double affine Hecke algebra of type (C1v,C1). An advantage of H^ over H is that it is parameter free and has a larger automorphism group. We give a surjective algebra homomorphism H^H. We define some elements x, y, z in H^ that get mapped to their counterparts in H by this homomorphism. We give an action of Artin's braid group B3 on H^ that acts nicely on the elements x, y, z; one generator sends xyzx and another generator interchanges x, y. Using the B3 action we show that the elements x, y, z in H^ satisfy three equations that resemble the Z3-symmetric Askey-Wilson relations. Applying the homomorphism H^H we find that the elements x, y, z in H satisfy similar relations.

Key words: Askey-Wilson polynomials; Askey-Wilson relations; braid group.

pdf (214 Kb)   ps (147 Kb)   tex (12 Kb)


  1. Askey R., Wilson J., Some basic hypergeometric polynomials that generalize Jacobi polynomials, Mem. Amer. Math. Soc. 54 (1985), no. 319.
  2. Cherednik I., Double affine Hecke algebras, Knizhnik-Zamolodchikov equations, and Macdonald's operators, Int. Math. Res. Not. 1992 (1992), no. 9, 171-180.
  3. Ion B., Sahi S., Triple groups and Cherednik algebras, in Jack, Hall-Littlewood and Macdonald polynomials, Contemp. Math., Vol. 417, Amer. Math. Soc., Providence, RI, 2006, 183-206, math.QA/0304186.
  4. Koornwinder T.H., The relationship between Zhedanov's algebra AW(3) and the double affine Hecke algebra in the rank one case, SIGMA 3 (2007), 063, 15 pages, math.QA/0612730.
  5. Koornwinder T.H., Zhedanov's algebra AW(3) and the double affine Hecke algebra in the rank one case. II. The spherical subalgebra, SIGMA 4 (2008), 052, 17 pages, arXiv:0711.2320.
  6. Macdonald I.G., Affine Hecke algebras and orthogonal polynomials, Cambridge Tracts in Mathematics, Vol. 157, Cambridge University Press, Cambridge, 2003.
  7. Noumi M., Stokman J.V., Askey-Wilson polynomials: an affine Hecke algebraic approach, in Laredo Lectures on Orthogonal Polynomials and Special Functions, Adv. Theory Spec. Funct. Orthogonal Polynomials, Nova Sci. Publ., Hauppauge, NY, 2004, 111-114, math.QA/0001033.
  8. Oblomkov A., Double affine Hecke algebras of rank 1 and affine cubic surfaces, Int. Math. Res. Not. 2004 (2004), no. 18, 877-912, math.QA/0306393.
  9. Oblomkov A., Stoica E., Finite dimensional representations of the double affine Hecke algebra of rank 1, J. Pure Appl. Algebra 213 (2009), 766-771, math.QA/0409256.
  10. Rosenberg A.L., Noncommutative algebraic geometry and representations of quantized algebras, Mathematics and its Applications, Vol. 330, Kluwer Academic Publishers Group, Dordrecht, 1995.
  11. Sahi S., Nonsymmetric Koornwinder polynomials and duality, Ann. of Math. (2) 150 (1999), 267-282, q-alg/9710032.
  12. Sahi S., Some properties of Koornwinder polynomials, in q-Series from a Contemporary Perspective (South Hadley, MA, 1998), Contemp. Math., Vol. 254, Amer. Math. Soc., Providence, RI, 2000, 395-411.
  13. Sahi S., Raising and lowering operators for Askey-Wilson polynomials. SIGMA 3 (2007), 002, 11 pages, math.QA/0701134.
  14. Smith S.P., Bell A.D., Some 3-dimensional skew polynomial rings, Unpublished lecture notes, 1991.
  15. Terwilliger P., Vidunas R., Leonard pairs and the Askey-Wilson relations. J. Algebra Appl. 3 (2004), 411-426, math.QA/0305356.
  16. Wiegmann P.B., Zabrodin A.V., Algebraization of difference eigenvalue equations related to Uq(sl2), Nuclear Phys. B 451 (1995), 699-724, cond-mat/9501129.
  17. Zhedanov A.S., "Hidden symmetry" of the Askey-Wilson polynomials, Teoret. Mat. Fiz. 89 (1991), 190-204, (English transl.: Theoret. and Math. Phys. 89 (1991), 1146-1157).

Previous article   Next article   Contents of Volume 6 (2010)